Alert archive / Louisiana / Tornado Warnings in 2019

Tornado Warning 77, NWS Shreveport, LA

June 19, 2019Bossier Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Jun 19, 2019, 10:52 PM CDT for Bossier Parish, Webster Parish, Louisiana. It was in force for 13 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2019, 10:52 PM CDT (03:52 UTC)
Expired
Jun 19, 2019, 11:05 PM CDT
In force
13 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Bossier Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 48 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 11:01 PM CDTTSTM WND DMG9 Wsw Cotton Valley, LANWS STORM SURVEY CONFIRMED STRAIGHT LINE WIND DAMAGE WITH WIND GUSTS ESTIMATED UP TO 100 MPH. EXTENSIVE TREE DAMAGE WAS OBSERVED BETWEEN BENTON AND COTTON VALLEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 3:58 PM CDTTornado WatchSPC8 hr
Jun 19, 10:50 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2019-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2019-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2383 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
1.2
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted.

841 
WFUS54 KSHV 200352
TORSHV
LAC015-119-200430-
/O.NEW.KSHV.TO.W.0077.190620T0352Z-190620T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1052 PM CDT Wed Jun 19 2019

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Central Webster Parish in northwestern Louisiana...
  Central Bossier Parish in northwestern Louisiana...

* Until 1130 PM CDT.
    
* At 1052 PM CDT, a severe thunderstorm capable of producing a
  tornado was located 7 miles northeast of Benton, or 15 miles north
  of Bossier City, moving east at 55 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Minden and Dixie Inn around 1115 PM CDT.
  Sibley and Dubberly around 1120 PM CDT.

Other locations impacted by this tornadic thunderstorm include Ivan,
Linton, Gilark and Bellevue.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3251 9327 3270 9372 3283 9367 3269 9319
      3268 9319
TIME...MOT...LOC 0352Z 292DEG 49KT 3274 9363 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

13
2 follow-up statements
323 
WWUS54 KSHV 200358
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1058 PM CDT Wed Jun 19 2019

LAC015-119-200430-
/O.CON.KSHV.TO.W.0077.000000T0000Z-190620T0430Z/
Webster LA-Bossier LA-
1058 PM CDT Wed Jun 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR CENTRAL
WEBSTER AND EAST CENTRAL BOSSIER PARISHES...
    
At 1057 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles southwest of Cotton Valley, or 16 miles north of
Bossier City, moving east at 50 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Other locations impacted by this tornadic thunderstorm include Ivan, 
Gilark and Bellevue.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3251 9327 3272 9362 3280 9358 3269 9319
      3268 9319
TIME...MOT...LOC 0357Z 276DEG 56KT 3275 9357 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

13
103 
WWUS54 KSHV 200405 RRA
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1105 PM CDT Wed Jun 19 2019

LAC015-119-200415-
/O.CAN.KSHV.TO.W.0077.000000T0000Z-190620T0430Z/
Webster LA-Bossier LA-
1105 PM CDT Wed Jun 19 2019

...THE TORNADO WARNING FOR CENTRAL WEBSTER AND EAST CENTRAL BOSSIER
PARISHES IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana.

LAT...LON 3251 9327 3272 9362 3280 9358 3269 9319
      3268 9319
TIME...MOT...LOC 0403Z 292DEG 49KT 3273 9352 

$$

13.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jun 19, 10:05 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 19, 10:05 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1005 PM CDT Wed Jun 19 2019

.AVIATION...
VFR conditions areawide aside, however, scattered svr tstms have
begin developing across Extreme SE Oklahoma, Northeast TX, and SW
Arkansas. Eventually, these storms will merge into a mcs cluster
and move over the TAF sites. Damaging winds and very large hail
may occur, along with some tornadic potential. Lower flight
conditions will occur in and around the convection. Mvfr cigs may
form after these storms end near daybreak with continued
southerly winds. SW winds increasing to 10 to 15 kts once again by
around 20/15z as low clouds scatter out. /20/

&&

.PREV DISCUSSION... /issued 310 PM CDT Wed Jun 19 2019/

SHORT TERM.../Tonight through Thursday Night/

Airmass attm still worked over from early morning mcs that swept
thru the region with skies clear to flat cumulus across most of
the area. Satellite indicators of cloud street boundary
interaction seen closer to the Red River, coincident to where
convection initiation is expected by around 00z. In addition, a
fairly steep dewpoint gradient also noted in the river valley with
dewpoints in mid 70s to the south and upper 60s to the north. 19z
soundings at kshv and kfws show stg instability above a weak mid
lvl cap with seasonally stg low lvl shear. Vertical moisture
still only marginal for convection, reasons why convection has yet
to initiate. Extreme lapse rates above and below weak cap indicate
high potential for very large hail with any supercells that manage
to form durg daylight hours along with tornadic potential. Later
in evening is mcs threat with more widespread straight line winds.
For these reasons, heavy rainfall totals will be of lesser threat.

Despite lack of sfc front, airmass appears to be worked over
for thursday aside from first glance favorable conditions for at
least isold convection, and will only carry isold pops eastern
third of cwa. With unchanged dewpoints in mid to possible upper
70s, and temps running over 90 degrees, will see heat indices
climb over the 100 degree mark and sw winds once again in the 10
to 15 mph range. With the persistently higher dewpoint readings,
will start to see overnight lows in the middle to upper 70s by
Thursday night, and possibly even tonight, depending on rain
cooling and outflow boundary effects./07/.

LONG TERM.../Friday through Tuesday Night/

Upper ridge axis to be centered along the MS River Valley at the
start of the pd Friday. This will leave our region under weak swly
flow aloft. Sct aftn convection will be possible, mainly during the
aftn/evening through Friday and Saturday, including some possibility
for sea breeze activity.

Upper trof will make its way ewd into the Central/Southern Plains
Sunday and approach our region Sunday night into Monday morning.
This will likely result in tstm development across our nwrn areas,
which would move sewd through Monday. There is some potential for
severe storms Monday, but model inconsistencies continue to keep
this too uncertain to warrant a bold mention attm. The associated
sfc boundary looks to become stalled as the trof pushes ewd, which
may leave chances for sct convection in over our region through the
remainder of the pd.

Temps to run near or just slightly above normal through much of the
pd, with the exception of Monday. Convection and the passage of a
weak cold front Monday will likely result in slightly cooler temps.
/12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  93  76  95 /  60  10   0  20
MLU  74  94  76  95 /  70  20   0  20
DEQ  70  90  74  94 /  70  10   0  10
TXK  71  92  76  93 /  60  10   0  10
ELD  70  91  75  95 /  70  20   0  10
TYR  74  92  76  94 /  60  10   0  10
GGG  74  93  77  94 /  50  10   0  10
LFK  76  95  77  95 /  30  10   0  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

20
Hazardous weather outlook, Jun 19, 12:14 PM CDT, 10 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1214 PM CDT Wed Jun 19 2019

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1214 PM CDT Wed Jun 19 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Strong to severe thunderstorms are expected to develop again later
this afternoon and evening across Northeast Texas and surrounding
areas and move southeastward, as an upper level disturbance
advances across the region. Damaging winds, very large hail, and
perhaps a few isolated tornadoes will be possible with the
storms. Locally heavy rainfall could also produce isolated
flooding in some areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A few thunderstorms may linger across north Louisiana and
southwest Arkansas through midday Thursday before diminishing by
Thursday afternoon. Only isolated showers and thunderstorms are
expected across portions of the region on Friday and Saturday
before becoming more scattered by Sunday through early next week.
Although severe weather is unlikely, a few strong storms may be
possible from Sunday through early next week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, may be needed this evening and tonight.

12

In the hours before

Local storm report, Jun 19, 9:25 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     WILLISVILLE             33.52N 93.30W
06/19/2019                   NEVADA             AR   LAW ENFORCEMENT

            NEVADA SHERIFFS OFFICE REPORTED SEVERAL
            TREES DOWN IN THE SOUTHERN PART OF THE
            COUNTY BLOCKING SEVERAL ROADS.

&&

MDV
Local storm report, Jun 19, 9:28 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
928 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     MAGNOLIA                33.27N 93.23W
06/19/2019                   COLUMBIA           AR   LAW ENFORCEMENT

            COLUMBIA COUNTY SHERIFFS OFFICE REPORTED
            SEVERAL TREES AND POWER LINES DOWN ACROSS
            THE COUNTY BLOCKING ROADS.

&&

MDV
Local storm report, Jun 19, 9:31 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     2 SSE EL DORADO         33.19N 92.65W
06/19/2019                   UNION              AR   LAW ENFORCEMENT

            UNION COUNTY SHERIFFS OFFICE REPORTED
            SEVERAL TREES BLOCKING ROADS IN THE COUNTY.

&&

MDV
Special weather statement, Jun 19, 10:02 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1002 PM CDT Wed Jun 19 2019

OKZ077-TXZ096-097-200345-
McCurtain OK-Bowie TX-Red River TX-
1002 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCCURTAIN...NORTHWESTERN
BOWIE AND NORTHEASTERN RED RIVER COUNTIES UNTIL 1045 PM CDT...

At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Idabel, or 13 miles northeast of Clarksville,
moving east at 40 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Haworth, Bokhoma, Tom, Moon, America, Goodlake, Harris and Bryarly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until midnight CDT for southeastern
Oklahoma...and northeastern Texas.

LAT...LON 3370 9504 3388 9500 3385 9448 3360 9449
TIME...MOT...LOC 0302Z 278DEG 33KT 3378 9493

19
Special weather statement, Jun 19, 10:19 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1019 PM CDT Wed Jun 19 2019

TXZ109>112-125-126-138-200400-
Upshur TX-Harrison TX-Cass TX-Camp TX-Marion TX-Morris TX-Titus TX-
1019 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS...WESTERN
MARION...NORTHWESTERN HARRISON...NORTHEASTERN UPSHUR...MORRIS...
SOUTHEASTERN TITUS AND EASTERN CAMP COUNTIES UNTIL 1100 PM CDT...

At 1018 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pittsburg, moving east at 40 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Daingerfield, Linden, Hughes Springs, Lone Star, Ore City, Omaha,
Cason, Cookville, Jenkins, Rocky Branch, Cedar Springs, Fairview,
Avinger, Midway, Lassater, Holly Springs, Roeder, Lafayette and
Center Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.

LAT...LON 3282 9499 3321 9484 3307 9430 3265 9446
TIME...MOT...LOC 0318Z 288DEG 37KT 3299 9488

19
Special weather statement, Jun 19, 10:40 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1040 PM CDT Wed Jun 19 2019

ARZ059-OKZ077-TXZ097-200430-
Little River AR-McCurtain OK-Bowie TX-
1040 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...
SOUTHEASTERN MCCURTAIN AND NORTHWESTERN BOWIE COUNTIES UNTIL 1130 PM
CDT...

At 1039 PM CDT, Doppler radar was tracking a strong thunderstorm
near Idabel, or 21 miles northeast of Clarksville, moving east
southeast 55 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Foreman, Idabel, Arkinda, Haworth, Bokhoma, Wallace, Tom, Arden,
Moon, America, Goodlake and Harris.

A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas...southeastern Oklahoma...and northeastern Texas.

LAT...LON 3377 9422 3351 9438 3369 9475 3372 9476
      3373 9475 3373 9478 3374 9479 3373 9481
      3374 9482 3377 9482 3376 9483 3373 9482
      3377 9490 3394 9482
TIME...MOT...LOC 0339Z 292DEG 49KT 3383 9478

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:24 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo51 min
Jun 19, 11:08 PM CDTSevere Thunderstorm WarningSHVBossier, Claiborne, Webster52 min
Jun 19, 11:26 PM CDTSpecial Weather StatementSHVBossier, Caddo, Webster49 min
Jun 19, 11:31 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Webster59 min
Jun 19, 11:51 PM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union54 min
Jun 20, 12:22 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Webster53 min
Jun 20, 1:10 AM CDTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita, Union65 min
Jun 20, 1:30 AM CDTSpecial Weather StatementSHVSabine45 min
Jun 20, 2:22 AM CDTSpecial Weather StatementSHVGrant, Natchitoches, Winn53 min

Nearby

Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.